False Aneurysm in the Groin Following Coronary Angioplasty
A 70-year-old female with a history of hypertension developed chest pain and came to the Emergency Room. Her electrocardiogram showed ST segment elevation. The patient was administered aspirin, clopidogrel, and intravenous heparin. Within 60 min, she underwent coronary angiography, which showed a critical stenosis of the left anterior descending artery. The lesion was treated with angioplasty and stent placement. The right femoral artery sheath was left in place overnight, and heparin was continued. The following morning after stopping heparin, the sheath was removed and a FemoStop device was placed over the groin for 4 h. Heparin was then restarted.
The next day, the patient was without any chest pain, but she did have mild discomfort in the right groin. There was a large hematoma in the right groin. The overlying skin had ecchymosis. The femoral pulse was prominent, and popliteal and pedal pulses were normal. A systolic bruit was heard over the femoral artery.